Blogs


Notices

Hives anyone??

Old 11-09-2011, 09:04 AM
  # 1 (permalink)  
Member
Thread Starter
 
RyanRed's Avatar
 
Join Date: Apr 2011
Location: California
Posts: 377
Hives anyone??

About a year before I stopped drinking I would break out in hives all the time. It was happening on a daily basis there for awhile. The last year of my drinking was the worst of course. and that year was the year I really started to depend on alcohol to function.

It usually would happen on my legs, and they would pop up when I was doing my daily detox of the day. Basically if I had ran out of alcohol the night before, and had none left to drink the next afternoon. That is until I went to the store for more.

I'm assuming they were detox related anyway because as soon as I started to drink they would go away. Maybe anxiety related?

Since I've been sober for 6 months now, I don't get them anymore. Im just wondering if anyone has ever had hives due to not drinking when you were drinking.

-Ryan
RyanRed is offline  
Old 11-09-2011, 10:57 AM
  # 2 (permalink)  
Member
 
cleareyes's Avatar
 
Join Date: Jul 2011
Posts: 171
I get them sometimes. Especially in the mornings after I was drinking wine. I assumed it was from the drinking since I don't get them when I don't drink.
cleareyes is offline  
Old 11-10-2011, 01:23 PM
  # 3 (permalink)  
Member
 
bigguyslimm's Avatar
 
Join Date: Jul 2011
Location: California
Posts: 382
I don't know about hives, but my inner leg and arms would get really itchy. I would also have red dots on the skin. I noticed it stopped after I quit and lost a little weight.
bigguyslimm is offline  
Old 10-20-2012, 03:29 AM
  # 4 (permalink)  
Member
 
Join Date: Oct 2012
Location: USA
Posts: 26
Itching & Hives started on day 8 of sobriety!

Originally Posted by RyanRed View Post
About a year before I stopped drinking I would break out in hives all the time. It was happening on a daily basis there for awhile. The last year of my drinking was the worst of course. and that year was the year I really started to depend on alcohol to function.

It usually would happen on my legs, and they would pop up when I was doing my daily detox of the day. Basically if I had ran out of alcohol the night before, and had none left to drink the next afternoon. That is until I went to the store for more.

I'm assuming they were detox related anyway because as soon as I started to drink they would go away. Maybe anxiety related?

Since I've been sober for 6 months now, I don't get them anymore. Im just wondering if anyone has ever had hives due to not drinking when you were drinking.

-Ryan

I am on day 10 now of no drinking (and plan fully for this to be permanent) and the ONLY alcohol withdrawl symptom I have experienced is severe itching which started 2 days ago. It was slow at first and I didn't pay it much mind. A little itching here and there. Now I have itchy red welts across my abdomen, behind my knees, on the palms of my hands, eyelids, etc. The itching is horrible! I haven't eaten anything different, changed any soaps or products I use, etc.

From what I researched online, it seems that itching can be part of withdrawls. I searched this topic in this forum and don't find too much about it. Does anyone else have severe itching after quitting alcohol???? Input please...
risktheblossom is offline  
Old 10-20-2012, 03:41 AM
  # 5 (permalink)  
Sober since October
 
MidnightBlue's Avatar
 
Join Date: Oct 2012
Location: In the world in my eyes...Somewhere I've never been before...
Posts: 7,346
Blog Entries: 42
I used to have hives, also on my legs mostly. It lasted for two-three months, then were gone. Now I am starting a long sober jorney again, hope that nasty thing won't appear.

Risktheblossom. I had some itching, though not severe. Ask your doctor to prescribe you some medicine to cope with it. If you feel embarrassed to tell that you are having this from withdrawls, just say that you've been nervous lately, or have some allergy. They will test your blood and find something that works exactly for you.

Have a good weekend.
MidnightBlue is offline  
Old 10-20-2012, 03:43 AM
  # 6 (permalink)  
Member
 
Join Date: Oct 2012
Location: USA
Posts: 26
Originally Posted by MidnightBlue View Post
I used to have hives, also on my legs mostly. It lasted for two-three months, then were gone. Now I am starting a long sober jorney again, hope that nasty thing won't appear.

Risktheblossom. I had some itching, though not severe. Ask your doctor to prescribe you some medicine to cope with it. If you feel embarrassed to tell that you are having this from withdrawls, just say that you've been nervous lately, or have some allergy. They will test your blood and find something that works exactly for you.

Have a good weekend.

Just to clarify a bit, were your hives directly related to withdrawl? Around what day into sobriety did you start itching?
risktheblossom is offline  
Old 10-20-2012, 03:51 AM
  # 7 (permalink)  
Sober since October
 
MidnightBlue's Avatar
 
Join Date: Oct 2012
Location: In the world in my eyes...Somewhere I've never been before...
Posts: 7,346
Blog Entries: 42
Well, I think that it was related to withdrawl, because it appeared every time when I stopped consuming alcohol at all. It started about a week after quitting. First time it was really bad and appeared also on my hands, so I went to doctor. It took about a month to get rid of this. Next time it was no so severe, but still uncomfortable.
MidnightBlue is offline  
The Following User Says Thank You to MidnightBlue For This Useful Post:
risktheblossom (10-20-2012)
Old 10-20-2012, 04:45 AM
  # 8 (permalink)  
Member
 
jennikate's Avatar
 
Join Date: Jun 2012
Location: Connecticut
Posts: 804
Blog Entries: 3
I had itching and a rash (hives?) during withdrawal. I was in a hospital and they thought I had some sort of bug infestation. Really embarassing. They gave me some cream which helped. I still had minor itching for a while after that.
jennikate is offline  
Old 10-20-2012, 04:53 AM
  # 9 (permalink)  
Member
 
Join Date: Jan 2012
Location: Inbetween dances
Posts: 548
I would take some Benadryl and call your doctor.
fallingtogether is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 07:42 AM.